Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 71, NWS Amarillo, TX

May 9, 2015Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 9, 2015, 6:37 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 83 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2015, 6:37 PM CDT (23:37 UTC)
Expired
May 9, 2015, 8:00 PM CDT
In force
83 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX

What was reported inside it

TimeReportWhereRemark
May 9, 7:11 PM CDTHAIL 0.881 E Forgan, OK
May 9, 7:14 PM CDTHAIL 14 Ne Floris, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WUUS54 KAMA 092337
SVRAMA
OKC007-TXC295-357-100100-
/O.NEW.KAMA.SV.W.0071.150509T2337Z-150510T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
  NORTHWESTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 800 PM CDT

* AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  BALKO...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
           ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             TURPIN...             MOCANE...
  KNOWLES...            GRAY...               GATE...
  FORGAN...             FLORIS...             ELMWOOD...
  BRYANS CORNER...      BOYD...               BALKO...
  BOOKER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3683 10000 3629 10060 3646 10089 3700 10091
      3701 10000
TIME...MOT...LOC 2337Z 208DEG 28KT 3657 10064

HAIL...1.25IN
WIND...60MPH

$$

CE
4 follow-up statements
710 
WWUS54 KAMA 092352
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT SAT MAY 9 2015

OKC007-TXC295-357-100100-
/O.CON.KAMA.SV.W.0071.000000T0000Z-150510T0100Z/
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
652 PM CDT SAT MAY 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OCHILTREE...NORTHWESTERN LIPSCOMB AND BEAVER COUNTIES UNTIL 800 PM
CDT...

AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
BEAVER...AND MOVING NORTHEAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             TURPIN...             MOCANE...
  KNOWLES...            GRAY...               GATE...
  FORGAN...             FLORIS...             ELMWOOD...
  BRYANS CORNER...      BOYD...               BALKO...
  BOOKER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3683 10000 3635 10065 3641 10081 3646 10089
      3700 10091 3701 10000
TIME...MOT...LOC 2352Z 215DEG 57KT 3677 10049

HAIL...1.25IN
WIND...60MPH

$$

CE
616 
WWUS54 KAMA 100023
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT SAT MAY 9 2015

TXC295-357-100033-
/O.CAN.KAMA.SV.W.0071.000000T0000Z-150510T0100Z/
LIPSCOMB TX-OCHILTREE TX-
723 PM CDT SAT MAY 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OCHILTREE AND
NORTHWESTERN LIPSCOMB COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3650 10045 3651 10071 3700 10066 3701 10000
      3683 10000
TIME...MOT...LOC 0023Z 215DEG 57KT 3668 10034

$$

OKC007-100100-
/O.CON.KAMA.SV.W.0071.000000T0000Z-150510T0100Z/
BEAVER OK-
723 PM CDT SAT MAY 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BEAVER
COUNTY UNTIL 800 PM CDT...

AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
ELMWOOD...AND MOVING NORTHEAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             MOCANE...             KNOWLES...
  GATE...               FORGAN...             ELMWOOD...
  BALKO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 10045 3651 10071 3700 10066 3701 10000
      3683 10000
TIME...MOT...LOC 0023Z 215DEG 57KT 3668 10034

HAIL...1.00IN
WIND...60MPH

$$

CE
406 
WWUS54 KAMA 100044
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
744 PM CDT SAT MAY 9 2015

OKC007-100100-
/O.CON.KAMA.SV.W.0071.000000T0000Z-150510T0100Z/
BEAVER OK-
744 PM CDT SAT MAY 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BEAVER
COUNTY UNTIL 800 PM CDT...

AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELMWOOD...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             MOCANE...             KNOWLES...
  GATE...               FORGAN...             ELMWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3657 10037 3658 10061 3700 10066 3701 10000
      3683 10000
TIME...MOT...LOC 0045Z 215DEG 26KT 3665 10043

HAIL...1.00IN
WIND...60MPH

$$

LG
271 
WWUS54 KAMA 100057
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT SAT MAY 9 2015

OKC007-100108-
/O.EXP.KAMA.SV.W.0071.000000T0000Z-150510T0100Z/
BEAVER OK-
757 PM CDT SAT MAY 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAVER COUNTY WILL
EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3657 10037 3658 10061 3700 10066 3701 10000
      3683 10000
TIME...MOT...LOC 0058Z 215DEG 26KT 3673 10036

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:29 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 9, 4:29 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT SAT MAY 9 2015

.DISCUSSION...
VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS PROGGED BY ALL MODELS TO
CONTINUE ITS NEWD TRACK TO NEAR OR JUST NW OF GOODLAND KS BY 12Z SUN.
HAVE INSERTED SLGT CHC POPS FOR THE CENTRAL AND ERN OK PNHDL AS WELL
AS PARTS OF ERN TX PNHDL FOR THIS EVENING. OTHERWISE...DRY WEATHER
WILL PREVAIL ACROSS THE FCST AREA THROUGH TUESDAY. A COLD FRONT WILL
TRACK ACROSS THE SRN HIGH PLAINS SUNDAY.

CHANCES FOR SHOWERS AND TSTMS RETURN TO THE TX AND OK PNHDLS TUE
NIGHT THROUGH FRIDAY NIGHT AS THE BROAD SW US TROF PERSISTS AND
EMBEDDED SHORTWAVE TROFS IMPINGE ON AVAILABLE MOISTURE ACROSS THE
REGION.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                45  72  41  69  45 /   5   5  10   5   5
BEAVER OK                  47  69  40  67  42 /  20   5  10   5   0
BOISE CITY OK              41  65  37  66  42 /  10   5  20   5   5
BORGER TX                  48  74  44  69  48 /   5   5  10   5   5
BOYS RANCH TX              43  72  40  70  44 /   5   5  10   5   5
CANYON TX                  45  72  41  69  45 /   5   5  10   5   5
CLARENDON TX               48  76  45  71  47 /  10   5  10   5   5
DALHART TX                 41  68  39  68  42 /   5  10  20   5   5
GUYMON OK                  45  67  40  67  44 /  10   5  10   5   0
HEREFORD TX                44  72  40  70  45 /   5   5  10   5   5
LIPSCOMB TX                49  72  42  68  43 /  20   5  10   5   0
PAMPA TX                   47  72  42  68  45 /  10   5  10   5   5
SHAMROCK TX                50  77  46  70  47 /  20   5  10   5   5
WELLINGTON TX              52  79  48  72  49 /  10   5  10   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, May 9, 4:17 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
417 PM CDT SAT MAY 9 2015

OKZ001>003-TXZ001>020-101100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
417 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR EVENING
ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE
EASTERN TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME
SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
POSSIBLE. IN ADDITION...LOCALIZED FLOODING OR FLASH FLOODING MAY
OCCUR WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST SECTIONS OF THE
OKLAHOMA AND TEXAS PANHANDLES SUNDAY NIGHT. ANY STORMS THAT FORM ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES TUESDAY NIGHT THROUGH FRIDAY. SOME STORMS THAT DEVELOP MAY
BECOME STRONG TO MARGINALLY SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE CENTRAL
AND EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN TEXAS PANHANDLE
SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS
AFTERNOON OR EVENING.

ANDRADE

In the hours before

Local storm report, May 9, 1:23 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
123 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HAIL             DAWN                    34.91N 102.20W
05/09/2015  E1.75 INCH       DEAF SMITH         TX   PUBLIC

            TIME ESTIMATED BETWEEN 445AM AND 500AM

0500 AM     HAIL             10 S VEGA               35.11N 102.40W
05/09/2015  E1.50 INCH       DEAF SMITH         TX   PUBLIC

            RADAR ESTIMATED TIME AROUND 500AM

0525 AM     HAIL             2 E BUSHLAND            35.19N 102.04W
05/09/2015  M2.50 INCH       POTTER             TX   TRAINED SPOTTER

0540 AM     HAIL             6 WNW AMARILLO          35.24N 101.92W
05/09/2015  M1.75 INCH       POTTER             TX   EMERGENCY MNGR

            GOLF BALL SIZE IN TASCOSA HILLS ALONG WITH POWER BEING
            OUT.

0540 AM     HAIL             8 NW AMARILLO           35.28N 101.92W
05/09/2015  E1.00 INCH       POTTER             TX   TRAINED SPOTTER

            NICKLE TO QUARTER SIZE HAIL AT BISHOP HILLS

0635 AM     HAIL             10 SW CLAUDE            35.00N 101.47W
05/09/2015  E1.00 INCH       ARMSTRONG          TX   PUBLIC

            RADAR ESTIMATED TIME AT 635AM

&&

EVENT NUMBER AMA1500426 AMA1500428 AMA1500423 AMA1500424 AMA1500425
AMA1500427

BEAT
Special weather statement, May 9, 5:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT SAT MAY 9 2015

TXZ014-015-019-020-092345-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
558 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH...
WHEELER...SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES UNTIL
645 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF MCLEAN...OR 15 MILES WEST OF
SHAMROCK...MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...           WHEELER...            TWITTY...
  LELA...               KELLERVILLE...        BRISCOE...
  MCLEAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3512 10060 3529 10063 3562 10036 3543 10000
      3522 10000
TIME...MOT...LOC 2258Z 256DEG 43KT 3523 10049

CE
Special weather statement, May 9, 6:11 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT SAT MAY 9 2015

TXZ004-005-100000-
LIPSCOMB TX-OCHILTREE TX-
611 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR OCHILTREE AND WESTERN LIPSCOMB
COUNTIES UNTIL 700 PM CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FARNSWORTH...OR 12 MILES
SOUTH OF PERRYTON...MOVING NORTHEAST AT 60 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PERRYTON...           WOLF CREEK PARK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3650 10074 3632 10044 3608 10085 3618 10101
TIME...MOT...LOC 2310Z 216DEG 51KT 3623 10085

CE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:38 AM CDTSpecial Weather StatementAMADeaf Smith, Oldham67 min
May 9, 4:23 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall67 min
May 9, 4:55 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Hartley, Oldham33 min
May 9, 5:24 AM CDTSevere Thunderstorm WarningAMAMoore, Potter, Randall66 min
May 9, 6:04 AM CDTSpecial Weather StatementAMAArmstrong, Randall56 min
May 9, 6:20 AM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
May 9, 6:28 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Gray62 min
May 9, 6:32 AM CDTSpecial Weather StatementAMADonley58 min
May 9, 6:36 AM CDTSpecial Weather StatementAMACarson, Gray54 min
May 9, 7:15 AM CDTAreal Flood AdvisoryAMAArmstrong, Carson3 hr
May 9, 9:13 AM CDTAreal Flood AdvisoryAMADonley3 hr
May 9, 5:58 PM CDTSpecial Weather StatementAMAWheeler47 min
May 9, 6:11 PM CDTSpecial Weather StatementAMAOchiltree49 min
May 9, 6:27 PM CDTSevere Thunderstorm WarningAMAWheeler46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.